View Full Version : Zoloft? It's official, i'm confused.


MusiciansWish
10-11-14, 03:49 PM
Someone help me on this one.

All of you who took Zoloft, what were your experiences on it. I've started off on 25mg and by next thursday I bump up to 50mg.

I'm not feeling horrible, but I am feeling sleepy more so than anything else. I asked my psychiatrist if you can get Tardive Dyskinesia on Zoloft and he said that it wasn't remotely possible. I read online that it could occur with Zoloft. I don't get it.....Can it occur or can it not occur while on Zoloft? Who is right?

It may've only been 3 days, but at this point i'm ready to quit...

I don't know if some of these side effects are supposed to occur. I have tingling on one side of my face, facial twitches, creepy crawly feelings, head aches every time I wake up in the morning, and vision disturbances. Like one part of my vision becomes mildly blurry when I wake up in the morning. . .and lets not forget (i'm sorry if this is too personal) but i'm really sensitive in my lower-regions. Seriously, I cannot stand at a register without being stimulated. It's annoying. . .and it occurs frequently through the day.

Zoloft helps tremendously with my anxiety, but I don't think I can tolerate being aroused all day long. My libido has increased greatly because of Zoloft and it was already high to begin with (again, I apologize). That and the fact that my face is tingling makes me wonder if something is wrong with me. Let's not forget the disturbances in my sight make it difficult to see in the morning.

I'm trying to stick it out


So what are your experiences? Any advice? Should I quit or give it at least a month before deciding anything?

:thankyou:

Greyhound1
10-11-14, 04:43 PM
Hi Musicianwish,

Do you also have ADHD?

I tried Zoloft, Paxil, Prozac and many others over 12 years. I had many weird side effects and no real benefits. Tiredness was my biggest complaint and it didn't help my anxiety.

After much trial and error and an ADHD diagnosis my anxiety started to get much better. My anxiety and or depression was resistant to conventional treatment. Adderall and controlling my ADHD frustrations is the key to my anxiety levels. That is why I asked your ADHD status.

MusiciansWish
10-11-14, 06:41 PM
Hi Musicianwish,

Do you also have ADHD?

I tried Zoloft, Paxil, Prozac and many others over 12 years. I had many weird side effects and no real benefits. Tiredness was my biggest complaint and it didn't help my anxiety.

After much trial and error and an ADHD diagnosis my anxiety started to get much better. My anxiety and or depression was resistant to conventional treatment. Adderall and controlling my ADHD frustrations is the key to my anxiety levels. That is why I asked your ADHD status.

Yes, I have ADHD. I take Methylphenidate, 10mg four times a day. I also have anxiety. Hence why I am taking Zoloft. The psychiatrist told me to take the zoloft so that the ritalin works better once my anxiety clears.

I tried to get switched back to Adderall, but my psychiatrist refused to write a prescription for it.

I'm also tired of being prescribed medications that can cause potentially irreversible disorders.

dewrdr
06-26-16, 03:32 PM
I took Zoloft for 1,5 a year, along with Xanax. It generally made me a furious beast, very manic-like, aggressive, disinhibited. I was almost expelled from school and did many embarassing stuff that haunts me until today. I was really aroused on it. I was also suspected of being on drugs for my acting. I regret this a lot.

Lunacie
06-26-16, 04:57 PM
I've been taking the generic form of Zoloft (Sertraline) for several years.

No problems and I love how it helps with the anxiety.

qanda
06-27-16, 10:40 PM
My 14 yr old daughter is on Zoloft. I read a lot of forums when she first started it, and while I can't remember the details, I know some people were on the verge of quitting because of side effects when they first started but many also said they were glad they stuck with it as the side effects went away.

bryanrc51
08-10-16, 11:33 AM
I took Zoloft for a few months started at 50 and slowly increased from there. Around 150 my doctor added in Adderall right before then I was having diarrhea and shaky hands. We waited it out for a while then she put me on Lexapro, which did nothing in fact it felt as though I was going through Serotonin withdrawls, very depressed and emotional. I was depressed as a teenager and used anger to cope but with Adderall taking away my anger my depression seems to come forward. Fortunately I can dis associate and realize these feelings are just chemical but then you start thinking of actual problem and it becomes harder to disconnect from the feelings. So she recently put me on Prozac about a week ago and in the past 3-4 days I have been feeling better not 100 percent yet but the need to cry over stupid things seems to be mostly gone. When I first started Zoloft I was an intolerable *******, me and my wife were picking out a cake for my son and she was taking time to decide which I just couldn't take so I telling her make up your damn mind already. I apologized afterwards but it was like all the anger and frustration increased by 20 times at first. Then after a few weeks I started to calm down slowly and become somewhat more emotional. This is the same thing I ran into when i was younger on Paxil, eventually I stabilized and was calm. I don't think for me this was related to the Zoloft I think it is just something that happens when I start taking an SSRI, switching does not seem to have the same effect. Throughout all of this I was just telling my doctor hear is what is going on but whatever you tell me to do I will do, normally I micro manage and don't trust anyone though.

aeon
08-10-16, 12:05 PM
It makes me unbelievably spaceflakey.

I mean, as in driving past where I needed to turn once, then twice, then three times because in the time it took to turn around, I forgot that I needed to turn.

And that was while I was on my ADHD meds!

To date, SSRI/SNRI meds have ranged from no effect to horrid side-effects, with no benefit whatsoever.


Cheers,
Ian

DJ Bill
08-10-16, 01:29 PM
It makes me unbelievably spaceflakey.

I mean, as in driving past where I needed to turn once, then twice, then three times because in the time it took to turn around, I forgot that I needed to turn.

And that was while I was on my ADHD meds!

To date, SSRI/SNRI meds have ranged from no effect to horrid side-effects, with no benefit whatsoever.


Cheers,
Ian

Hmm....I wonder if that is why I am experiencing some similar stuff...

As far as my own experience the sertraline did at first make me sleepy a bit, but I got used to it and now it just helps boost my mood as does the Welbutrin generic I take.

I also take Ritalin but my doc says the 3 x 10mg is already a very high dose....I don't think he's up on current thought as I keep hearing folks who are on 40-50mg a day, spread out.

Best of luck...

BTW I was suicidal within days of starting Prozac.....and imipramine I had been taking the year before did gradually help my depression (While ruining my teeth with dry mouth) but honestly I have never felt as good as I do nowadays with the ADD being addressed along with the depression.

Snoopy10
04-13-17, 07:51 AM
I know this post is old but thank you for writing all of this, I thought I was the only person who reacted badly to SSRIs. I'm seeing my psychiatrist tomorrow for worsening anxiety. I take Adderall, which is great, but I still constantly worry that I am supposed to be doing something else, that I forgot something. I take a small amount of Klonopin but I hate taking it, it makes me forgetful. I hope I find the answer.

Lunacie
04-13-17, 12:48 PM
I know this post is old but thank you for writing all of this, I thought I was the only person who reacted badly to SSRIs. I'm seeing my psychiatrist tomorrow for worsening anxiety. I take Adderall, which is great, but I still constantly worry that I am supposed to be doing something else, that I forgot something. I take a small amount of Klonopin but I hate taking it, it makes me forgetful. I hope I find the answer.

If you have tried more than one SSRI you might ask the doctor about an SNRI
or a mood stabilizer. Or perhaps Welbutrin or Strattera.